Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Unexplained nausea, facial flushing, and fatigue. What it can be ?

My son was diagnosed with abdominal migraines years ago that were controlled with cyproheptadine (an antihistamine). His symptoms were nausea , facial flushing, and occaisonally fatigue and leg cramps. These symptoms have worsened to the point of happening EVERY NIGHT. He s on cypro still (max dose), acid reflux meds, AND an anti anxiety drug because I keep being told migraines don t happen every day. But nothing is helping him. He is miserable every night.
Asked On : Thu, 17 Feb 2011
Answers:  1 Views:  563
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Anesthesiologist 's  Response
Hi welcome to HCM.
Abdomonal migrain is an varient of migrain head ache.. It usually occurs in children who have a family history of migraines.No one knows what causes abdominal migraines. One theory is that abdominal migraines are caused by changes in two chemicals, histamine and serotonin. it's thought that foods such as chocolate, Chinese food, and processed meats that contain certain chemicals -- nitrites -- might trigger abdominal migraines. Excessive air swallowing may also trigger abdominal migraines.
Symptoms of abdominal migraines may include:acute severe midline abdominal pain associated with nausea,vomiting,pallor,inability to eat.The abdominal pain may last for one hour or up to three days.
treatment options include,tricyclic antidepressants,serotonin blockers,antihistaminics.
these abdominal migrains are prevented by sometimes food such as chocolate or Chinese food that contains monosodium glutamate (MSG) might increase the chance of abdominal migraines. Avoiding these foods may be useful for some,self managing stress,, along with healthy lifestyle habits, may play a role in reducing the risk of abdominal migraines.Avoid foods like Chinese food which may contain monosodium glutamate.Avoid to take any medication in empty stomach
Take light food.Fruit juice or raw fruit are advised to prevent this disease.Avoid acidic drinks or foods.
thanks for visiting HCM FORUM
Answered: Thu, 11 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor